Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 98, NWS Tampa Bay, FL

July 19, 2007Manatee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 19, 2007, 3:40 PM EDT for Manatee County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2007, 3:40 PM EDT (19:40 UTC)
Expired
Jul 19, 2007, 4:15 PM EDT
In force
35 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Manatee County, FL

The radar

The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1746 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:13 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 19, 1:13 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
113 PM EDT THU JUL 19 2007

.SHORT TERM (TONIGHT - SAT)...TROF OVER THE EASTERN GREAT LAKES ATTM
WILL DEEPEN SOUTHWARD AND ACROSS THE SE STATES BY FRIDAY NIGHT.
DESPITE THIS TROF...SFC RIDGE AXIS WILL REMAIN ACROSS OR JUST SOUTH
OF OUR CWA THROUGH FRIDAY NIGHT. AS SUCH...EXPECT LITTLE CHANGE WITH
SCATTERED AFTERNOON AND EVENING TSTMS THROUGH FRIDAY WITH BEST
COVERAGE TAMPA BAY SOUTHWARD. ON SATURDAY...LATEST RUNS NOW CONTINUE
TO DEEPEN THE TROUGH TOWARD THE PENINSULA...SO WILL INCREASE
AFTERNOON AND EVENING POPS TO 50 PCNT ON SATURDAY ACROSS INTERIOR
SECTIONS OF THE NORTHERN HALF OF OUR CWA. HIGHS THROUGH THE PERIOD
90-95 AND LOWS IN THE MID 70S.

&&

.LONG TERM (SAT NIGHT-THU)...MID/UPPER LEVEL TROUGH SYSTEM OVER THE
EASTERN HALF OF THE U.S. SLOWLY MOVES NORTHEAST AND INTO THE
NORTHERN ATLANTIC THROUGH THE LONG TERM PERIOD. MEANWHILE WEAK MID
LEVEL AND SURFACE HIGH PRESSURE WILL BUILD OVER THE SOUTHEASTERN
STATES AND FLORIDA ON MONDAY AND THROUGH THE REST OF NEXT WEEK. THIS
ATMOSPHERIC SETUP WILL AGAIN ALLOW FOR AFTERNOON SEA BREEZE
CIRCULATIONS TO DEVELOP AND GENERATE AFTERNOON SHOWERS AND
THUNDERSTORMS OVER THE AREA. CLIMO 40/50 POPS REMAIN IN THE FORECAST
EACH AFTERNOON...AND 30 PERCENT IN THE EVENINGS.

EXPECT TEMPERATURES TO REMAIN AROUND NORMALS WITH AFTERNOON HIGHS IN
THE LOWER TO MID 90S...AND MORNING LOWS IN THE MID 70S.

&&

.AVIATION...PERIODS OF MVFR/IFR ARE POSSIBLE THROUGH THE REST OF THE
AFTERNOON AT ALL TAF SITES AS SEA BREEZE CIRCULATIONS WILL HELP IN
INITIATING AND MAINTAINING THUNDERSTORMS OVER THE AREA. VFR
CONDITIONS WILL THEN PREVAIL THROUGH THE REST OF THE EVENING AND
OVERNIGHT.

&&

.MARINE...WITH RIDGE AXIS OVER OR JUST SOUTH OF THE WATERS...
FAVORABLE WINDS AND SEAS THROUGH THE PERIOD. MAIN MARINE CONCERN
WILL BE ISOLD-SCATTERED EVENING AND EARLY MORNING TSTM ACTIVITY.

&&

.FIRE WEATHER...NO HIGHLIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  79  93  80  92 /  20  40  20  40
FMY  76  94  78  93 /  30  40  20  40
GIF  77  95  78  94 /  20  40  20  50
SRQ  76  92  78  91 /  20  30  20  40
BKV  74  93  75  92 /  20  30  20  50
SPG  81  91  81  90 /  20  40  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE...NP
LONG TERM/AVIATION/FIRE...AR
Hazardous weather outlook, Jul 19, 5:28 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
528 AM EDT THU JUL 19 2007

FLZ039-042-043-048>052-055>057-060>062-065-192130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
528 AM EDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A SURFACE RIDGE AXIS OVER THE CENTRAL FLORIDA PENINSULA WILL COMBINE
WITH THE WARM...MOIST AND UNSTABLE ATMOSPHERE OVER THE AREA TO CREATE
SCATTERED MAINLY AFTERNOON THUNDERSTORMS TODAY. THE WEST COAST SEA
BREEZE WILL DEVELOP WITH ISOLATED STORMS FORMING NEAR THE WEST
COAST EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO INCREASE
IN COVERAGE IN THE MID TO LATE AFTERNOON GENERALLY FROM AROUND THE
TAMPA BAY AREA SOUTHWARD...AS OUTFLOW BOUNDARIES AND THE EAST AND
WEST COAST SEA BREEZES MERGE LATE THIS AFTERNOON INTO THE EVENING.

OVER THE COASTAL WATERS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REMAIN ISOLATED EXCEPT IN THE SOUTHERN NEAR SHORE WATERS LATE THIS
AFTERNOON AND EVENING AS STORMS MOVE BACK TOWARDS THE COAST.

THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS...
GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW
OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS
AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR
LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR
THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK
BY LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

DAVIS

In the hours before

Local storm report, Jul 19, 3:17 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
317 PM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             CARROLLWOOD             28.05N 82.49W
07/19/2007  E0.25 INCH       HILLSBOROUGH       FL   PUBLIC

            RADAR VIL WAS 50-55.

&&

NOAH

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:19 PM EDTSpecial Marine WarningTBW56 min
Jul 19, 5:03 PM EDTSevere Thunderstorm WarningTBWPolk42 min
Jul 19, 5:31 PM EDTSevere Thunderstorm WarningTBWPolk29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.